January  2021, 41(1): 277-296. doi: 10.3934/dcds.2020138

Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions

1. 

Departamento de Matemática, Universidade Federal da Paraíba, 58051-900, João Pessoa-PB, Brazil

2. 

Dipartimento di Matematica, Università degli Studi di Milano, Via Saldini 50, 20133 Milano, Italy

* Corresponding author: bernhard.ruf@unimi.it

Received  October 2019 Published  February 2020

Fund Project: The three authors were partially supported by CNPq-Brazil Grants PVE 407099/2013-1

In this paper we deal with the following class of Hamiltonian elliptic systems
$ \begin{equation*} \left\{\begin{array}{lcl} -\Delta u\ = g(v)&\mbox{in}&\Omega,\\ -\Delta v\ = f(u)&\mbox{in}&\Omega,\\ u\ = \ v = \ 0&\mbox{on}&\partial\Omega, \end{array}\right. \end{equation*} $
where
$ \Omega\subset \mathbb{R}^2 $
is a bounded domain and
$ g $
is a nonlinearity with exponential growth condition. We derive the maximal growth conditions allowed for
$ f $
, proving that it can be of exponential type, double-exponential type, or completely arbitrary, depending on the conditions required for
$ g $
. Under the hypothesis of arbitrary growth conditions or else when
$ f $
has a double exponential growth, we prove existence of nontrivial solutions for the system.
Citation: João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138
References:
[1]

R. Adams, Sobolev Spaces, in Pure and Applied Mathematics, 65, Academic Press, New York-London, 1975. Google Scholar

[2]

H. Brézis and S. Wainger, A note on limiting cases of Sobolev embeddings and convolution inequalities, Comm. Partial Differential Equations, 5 (1980), 773-789.  doi: 10.1080/03605308008820154.  Google Scholar

[3]

D. Cassani and C. Tarsi, Existence of solitary waves for supercritical Schrödinger systems in dimension two, Calc. Var. Partial Differential Equations, 54 (2015), 1673-1704.  doi: 10.1007/s00526-015-0840-3.  Google Scholar

[4]

A. Cianchi, A Sharp Embedding Theorem for Orlicz-Sobolev Spaces, Indiana University Mathematics Journal, 45 (1996), 39-65.  doi: 10.1512/iumj.1996.45.1958.  Google Scholar

[5]

D. de Figueiredo and P. Felmer, On superquadratic elliptic systems, Trans. Amer. Math. Soc., 343 (1994), 99-116.  doi: 10.1090/S0002-9947-1994-1214781-2.  Google Scholar

[6]

D. de FigueiredoJ. M. do Ó and B. Ruf, Critical and subcritical elliptic systems in dimension two, Indiana University Mathematics Journal, 53 (2004), 1037-1053.  doi: 10.1512/iumj.2004.53.2402.  Google Scholar

[7]

D. de FigueiredoJ. M. do Ó and B. Ruf, An Orlicz-space approach to superlinear elliptic systems, J. Funct. Anal., 224 (2005), 471-496.  doi: 10.1016/j.jfa.2004.09.008.  Google Scholar

[8]

D. de FigueiredoO. Miyagaki and B. Ruf, Elliptic equations in $ \mathbb{R}^2$ with nonlinearities in the critical growth range, Calc. Var. Partial Differential Equations, 3 (1995), 139-153.  doi: 10.1007/BF01205003.  Google Scholar

[9]

D. de Figueiredo and B. Ruf, Elliptic systems with nonlinearities of arbitrary growth, Mediterr. J. Math., 1 (2004), 417-431.  doi: 10.1007/s00009-004-0021-7.  Google Scholar

[10]

S. Hencl, A sharp form of an embedding into exponential and doube exponential spaces, J. Funct. Anal.., 204 (2003), 196-227.  doi: 10.1016/S0022-1236(02)00172-6.  Google Scholar

[11]

J. Hulshof and R. van der Vorst, Differential systems with strongly indefinite variational structure, J. Funct. Anal., 114 (1993), 32-58.  doi: 10.1006/jfan.1993.1062.  Google Scholar

[12]

M. Krasnosel'skii and Y. Rutickii, Convex functions and Orlicz Spaces, P. Noordhoff, Ltd. Groningen, Netherlands, 1961.  Google Scholar

[13]

M. Rao and Z. Ren, Theory of Orlicz Spaces, in Monographs and Textbooks in Pure and Applied Mathematics, 146 Marcel Dekker, Inc., New York, 1991.  Google Scholar

[14]

B. Ruf, Lorentz-Sobolev spaces and nonlinear elliptic systems, in Contributions to Nonlinear Analysis, Progr. Nonlinear Differential Equations Appl., 66, Birkh user, Basel, 2006,471–489. doi: 10.1007/3-7643-7401-2_32.  Google Scholar

show all references

References:
[1]

R. Adams, Sobolev Spaces, in Pure and Applied Mathematics, 65, Academic Press, New York-London, 1975. Google Scholar

[2]

H. Brézis and S. Wainger, A note on limiting cases of Sobolev embeddings and convolution inequalities, Comm. Partial Differential Equations, 5 (1980), 773-789.  doi: 10.1080/03605308008820154.  Google Scholar

[3]

D. Cassani and C. Tarsi, Existence of solitary waves for supercritical Schrödinger systems in dimension two, Calc. Var. Partial Differential Equations, 54 (2015), 1673-1704.  doi: 10.1007/s00526-015-0840-3.  Google Scholar

[4]

A. Cianchi, A Sharp Embedding Theorem for Orlicz-Sobolev Spaces, Indiana University Mathematics Journal, 45 (1996), 39-65.  doi: 10.1512/iumj.1996.45.1958.  Google Scholar

[5]

D. de Figueiredo and P. Felmer, On superquadratic elliptic systems, Trans. Amer. Math. Soc., 343 (1994), 99-116.  doi: 10.1090/S0002-9947-1994-1214781-2.  Google Scholar

[6]

D. de FigueiredoJ. M. do Ó and B. Ruf, Critical and subcritical elliptic systems in dimension two, Indiana University Mathematics Journal, 53 (2004), 1037-1053.  doi: 10.1512/iumj.2004.53.2402.  Google Scholar

[7]

D. de FigueiredoJ. M. do Ó and B. Ruf, An Orlicz-space approach to superlinear elliptic systems, J. Funct. Anal., 224 (2005), 471-496.  doi: 10.1016/j.jfa.2004.09.008.  Google Scholar

[8]

D. de FigueiredoO. Miyagaki and B. Ruf, Elliptic equations in $ \mathbb{R}^2$ with nonlinearities in the critical growth range, Calc. Var. Partial Differential Equations, 3 (1995), 139-153.  doi: 10.1007/BF01205003.  Google Scholar

[9]

D. de Figueiredo and B. Ruf, Elliptic systems with nonlinearities of arbitrary growth, Mediterr. J. Math., 1 (2004), 417-431.  doi: 10.1007/s00009-004-0021-7.  Google Scholar

[10]

S. Hencl, A sharp form of an embedding into exponential and doube exponential spaces, J. Funct. Anal.., 204 (2003), 196-227.  doi: 10.1016/S0022-1236(02)00172-6.  Google Scholar

[11]

J. Hulshof and R. van der Vorst, Differential systems with strongly indefinite variational structure, J. Funct. Anal., 114 (1993), 32-58.  doi: 10.1006/jfan.1993.1062.  Google Scholar

[12]

M. Krasnosel'skii and Y. Rutickii, Convex functions and Orlicz Spaces, P. Noordhoff, Ltd. Groningen, Netherlands, 1961.  Google Scholar

[13]

M. Rao and Z. Ren, Theory of Orlicz Spaces, in Monographs and Textbooks in Pure and Applied Mathematics, 146 Marcel Dekker, Inc., New York, 1991.  Google Scholar

[14]

B. Ruf, Lorentz-Sobolev spaces and nonlinear elliptic systems, in Contributions to Nonlinear Analysis, Progr. Nonlinear Differential Equations Appl., 66, Birkh user, Basel, 2006,471–489. doi: 10.1007/3-7643-7401-2_32.  Google Scholar

Figure 1.  Polynomial critical hyperbola and related growth conditions
Figure 2.  The critical hyperbola in the exponential case
[1]

Shiqiu Fu, Kanishka Perera. On a class of semipositone problems with singular Trudinger-Moser nonlinearities. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020452

[2]

Gongbao Li, Tao Yang. Improved Sobolev inequalities involving weighted Morrey norms and the existence of nontrivial solutions to doubly critical elliptic systems involving fractional Laplacian and Hardy terms. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020469

[3]

Sergey Rashkovskiy. Hamilton-Jacobi theory for Hamiltonian and non-Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 563-583. doi: 10.3934/jgm.2020024

[4]

Simon Hochgerner. Symmetry actuated closed-loop Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 641-669. doi: 10.3934/jgm.2020030

[5]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[6]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[7]

Shengbing Deng, Tingxi Hu, Chun-Lei Tang. $ N- $Laplacian problems with critical double exponential nonlinearities. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 987-1003. doi: 10.3934/dcds.2020306

[8]

Lingju Kong, Roger Nichols. On principal eigenvalues of biharmonic systems. Communications on Pure & Applied Analysis, 2021, 20 (1) : 1-15. doi: 10.3934/cpaa.2020254

[9]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[10]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[11]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020451

[12]

Xiyou Cheng, Zhitao Zhang. Structure of positive solutions to a class of Schrödinger systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020461

[13]

Javier Fernández, Cora Tori, Marcela Zuccalli. Lagrangian reduction of nonholonomic discrete mechanical systems by stages. Journal of Geometric Mechanics, 2020, 12 (4) : 607-639. doi: 10.3934/jgm.2020029

[14]

Lingwei Ma, Zhenqiu Zhang. Monotonicity for fractional Laplacian systems in unbounded Lipschitz domains. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 537-552. doi: 10.3934/dcds.2020268

[15]

Peter H. van der Kamp, D. I. McLaren, G. R. W. Quispel. Homogeneous darboux polynomials and generalising integrable ODE systems. Journal of Computational Dynamics, 2021, 8 (1) : 1-8. doi: 10.3934/jcd.2021001

[16]

Yuri Fedorov, Božidar Jovanović. Continuous and discrete Neumann systems on Stiefel varieties as matrix generalizations of the Jacobi–Mumford systems. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020375

[17]

Yifan Chen, Thomas Y. Hou. Function approximation via the subsampled Poincaré inequality. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 169-199. doi: 10.3934/dcds.2020296

[18]

Awais Younus, Zoubia Dastgeer, Nudrat Ishaq, Abdul Ghaffar, Kottakkaran Sooppy Nisar, Devendra Kumar. On the observability of conformable linear time-invariant control systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020444

[19]

Meilan Cai, Maoan Han. Limit cycle bifurcations in a class of piecewise smooth cubic systems with multiple parameters. Communications on Pure & Applied Analysis, 2021, 20 (1) : 55-75. doi: 10.3934/cpaa.2020257

[20]

Touria Karite, Ali Boutoulout. Global and regional constrained controllability for distributed parabolic linear systems: RHUM approach. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020055

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (180)
  • HTML views (390)
  • Cited by (0)

Other articles
by authors

[Back to Top]